MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS APEX HUMERAL STEM, 8MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS APEX HUMERAL STEM, 8MM
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported through the surgical outcome system that the patient had complications related to motion loss.Additional information was obtained that the patient had an arthrex apex univers total shoulder system implanted during a (b)(6) 2018 procedure.The following devices were implanted during the (b)(6) 2018 procedure: univers apex humeral stem ar-9100-08s (lot 10070616), univers ii humeral head ar-9146-18p (lot 10129357), univers vaultlock glenoid medium ar-9106-02 (lot 1027261721) and fibertape tendon compression bridge kit with jumpstart dressing ar-7297 (lot 10197428).During patient's (b)(6) 2019 follow up with surgeon it was noted that the patient had a lack of healing of her subscapularis and has been scheduled for revision surgery on (b)(6) 2019.Surgeon has stated that the patient had an anatomic arthroplasty with failure of subscapularis healing.Which was not arthrex device related.A follow up will be done after the revision takes places to confirm if any arthrex products are explanted.Additional info obtained 10/2/19: the following parts were implanted during the (b)(6) 2019 procedure: ar-9106-02, univers vaultlock glenoid medium, lot 1027261721, ar-9100-08s, univers apex humeral stem, lot 10070616, ar-9146-18p.Univers ii humeral head, lot 10129357, ar-7297, fibertape tendon compression bridge kit with jumpstart dressing, lot 10197428.Additional info obtained 10/29/19: it has been confirmed that the patient's revision procedure took place on (b)(6) 2019.It was reported that the procedure was due to subscapularis failure and not due to implant failure.The patient was changed from an arthrex apex tsa (total shoulder) to and arthrex rsa (reverse shoulder).During the revision procedure the following original devices were explanted: ar-9106-02, univers vaultlock glenoid medium, lot 1027261721, ar-9100-08s, univers apex humeral stem, lot 10070616, ar-9146-18p.Univers ii humeral head, lot 10129357, explanted devices were reported to have been discarded at time of procedure.

Brand Name
UNIVERS APEX HUMERAL STEM, 8MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9353216
Report Number1220246-2019-01421
Device Sequence Number14012606
Product Code KWS
UDI-Device Identifier00888867134508
UDI-Public00888867134508
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K131633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberUNIVERS APEX HUMERAL STEM, 8MM
Device Catalogue NumberAR-9100-08S
Device Lot Number10070616
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Initial Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;